Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Does the effect of Next Choice emergency contraceptive stay for 24 hours ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 336 Questions
In Feburary I took a Next Choice(my very first time taking anything like that), I bled for about 5 days after taking it and after that I have not had my period for the entire month of March. I took about 3 or 4 pregnancy tests and they all came out negative. Thursday, April 1st I had sex again and I took yet another Next Choice immediately after intercourse (he ejaculated in me), 24 hrs later... it happened again, will the Next Choice still work on preventing pregnancy because I already took it no more than 24 hours prior? I do not want to take another dosage because I know that the ingredients are not healthy to continue to take. This is my second time ever taking this emergency contraceptive. I would just like to know what could happen so that my mind will stop wondering so much. Thank you.
Posted Tue, 17 Apr 2012 in Birth Control
Answered by Dr. Deepak Anvekar 1 hour later
Hello crnewsome,

Next Choice is an effective emergency contraceptive. If taken within 72 hours (3 days) of unprotected sex this can still prevent a pregnancy. Since you have already taken a dose within the past 24 hours, this will still be protective against any pregnancy and you need not take any more doses of the medication.

Some common side effects of emergency contraception include menstrual irregularities including delayed or missed periods, reduced or increased menstrual flow, etc. But these effects are short lived and resolve on their own and no treatment is needed.

Hope I have answered your query.

If you have any more queries, I will be available to answer them as well.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor